There have been multiple discussions on Imuran aka Azathioprine if you want to peruse past posts. It is an immune suppressing medication, similar to chemotherapy. It was originally designed for Kidney Transplant patients to help them keep their new kidney's. Then Nephrologists started using it on their Lupus Nephritis patients and it eventually wound up being used for all sorts of Lupus Issues including Joint Pain.
I personally had major problems with it but my GI issues are an issue from the Scleroderma and Dysautonomia that affect my body with the lupus. There are many members who have had great success with it.
No problems here I would emphasis the very slow start & build up to the dose prescribed and make sure you get the recommended blood testing.
It slightly increases photosensitivity, so bear this in mind.
I'm one of the very, very few who can not take Imuran at all - I'm actually allergic to it. I broke out in hives. It wasn't all that bad actually. I had taken it for a couple of weeks when I started itching each afternoon on my arms and hands. That continued for about a week and then I started getting hives. That's when I clued in on what was happening and called the doctor and she stopped the Imuran.
I just through this in so you could see a "bad" reaction, that really wasn't all that bad.
Hi there, I was on Imuran, and for several months was fine, then one day I felt too week to get out of bed, hby just thought I was tired. On the second day hby called the dr. he said to get a hematologist to check my bloods. By the time we got to his office, he just took a quick check, and put me in the hospital, I needed 3 pts. of blood, he said it deffinately the imuran. But, we are all different. just keep up with your blood tests.